potassium level was 7.0 and dr. in hospital took me off bp meds
A group of blood-pressure medicines called Angiotensin-converting enzyme (ACE) inhibitors are well known for their link to hyperkalemia (high potassium levels in the blood). Angiotensin Receptor blockers (eg Diovan) can also cause hyperkalemia but to a lesser extent. Some Beta blockers (eg. Bystolic) and potassium sparing diuretics can also lead to high potassium levels.
Your body needs a delicate balance of potassium to help the heart and other muscles work properly. Too much potassium in your blood can lead to dangerous changes in your heart rhythm.
What were you taking? I'm somewhat confused because not all cause it to rise, and ones with water pills in them can cause it to be low. I might be able to make more sense out of it if I know what you were taking.
I take your same dose of Diovan. It did indeed cause my potassium level to to rise, however mine has always been quite low so this was not problematic for me.
Please keep us posted, return with any other questions.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.